Alert archive / Vermont / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 6, NWS Burlington, VT

June 21, 201610 counties in Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jun 21, 2016, 12:20 AM EDT for 10 counties in Vermont. It was in force for 55 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2016, 12:20 AM EDT (04:20 UTC)
Expired
Jun 21, 2016, 1:15 AM EDT
In force
55 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Washington County, VT, Windsor County, VT

The radar

The Burlington radar (KCXX), 90 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 12:23 AM EDTTSTM WND DMG1 Wsw Johnson, VTTREE DOWN ON POWER LINES ON LENDWAY LANE
Jun 21, 12:23 AM EDTTSTM WND DMGCambridge, VTTREE ON POWERLINES RESULTING IN 57 PEOPLE WITHOUT POWER
Jun 21, 12:23 AM EDTTSTM WND DMGStowe, VTTREE ON POWERLINES RESULTED IN 11 CUSTOMERS WITHOUT POWER
Jun 21, 12:44 AM EDTTSTM WND DMG2 E East Craftsbury, VTTREE DOWN ON POWER LINES ON ROCKING ROCK ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 4.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2016-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2016-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1438 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

192 
WUUS51 KBTV 210420
SVRBTV
VTC001-005-007-009-011-015-017-019-023-027-210515-
/O.NEW.KBTV.SV.W.0006.160621T0420Z-160621T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
1220 AM EDT TUE JUN 21 2016

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL WINDSOR COUNTY IN SOUTHERN VERMONT...
  ORANGE COUNTY IN CENTRAL VERMONT...
  LAMOILLE COUNTY IN NORTHWESTERN VERMONT...
  NORTHEASTERN CHITTENDEN COUNTY IN NORTHWESTERN VERMONT...
  SOUTHERN ORLEANS COUNTY IN NORTHEASTERN VERMONT...
  WASHINGTON COUNTY IN CENTRAL VERMONT...
  CENTRAL ESSEX COUNTY IN NORTHEASTERN VERMONT...
  SOUTHERN FRANKLIN COUNTY IN NORTHWESTERN VERMONT...
  EAST CENTRAL ADDISON COUNTY IN CENTRAL VERMONT...
  CALEDONIA COUNTY IN NORTHEASTERN VERMONT...

* UNTIL 115 AM EDT

* AT 1220 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR WATERVILLE TO NEAR MONTPELIER TO
  BETHEL...MOVING EAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BARRE...MONTPELIER...LITTLETON...CHELSEA...ISLAND POND...ORANGE...
  RANDOLPH...HAVERHILL...STOWE...WILLIAMSTOWN...HARDWICK...BERLIN...
  BRADFORD...EAST MONTPELIER...DANVILLE...MORRISVILLE...MIDDLESEX...
  BARNET...WOLCOTT AND MORETOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4440 7179 4435 7181 4434 7185 4435 7191
      4432 7203 4427 7207 4419 7207 4413 7203
      4411 7206 4408 7203 4399 7212 4396 7210
      4386 7219 4380 7219 4389 7282 4434 7279
      4463 7302 4488 7166 4444 7166
TIME...MOT...LOC 0420Z 269DEG 49KT 4468 7272 4430 7259 4382 7264 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
021 
WWUS51 KBTV 210444
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1244 AM EDT TUE JUN 21 2016

VTC001-007-011-027-210453-
/O.CAN.KBTV.SV.W.0006.000000T0000Z-160621T0515Z/
WINDSOR VT-CHITTENDEN VT-FRANKLIN VT-ADDISON VT-
1244 AM EDT TUE JUN 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WINDSOR...
NORTHEASTERN CHITTENDEN...SOUTHERN FRANKLIN AND EAST CENTRAL ADDISON
COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4440 7179 4435 7181 4434 7185 4435 7191
      4432 7203 4427 7207 4419 7207 4413 7203
      4411 7206 4408 7203 4399 7212 4396 7210
      4386 7219 4380 7219 4392 7274 4431 7258
      4470 7265 4488 7166 4444 7166
TIME...MOT...LOC 0443Z 269DEG 49KT 4468 7239 4430 7226 4382 7231 

$$

VTC005-009-015-017-019-023-210515-
/O.CON.KBTV.SV.W.0006.000000T0000Z-160621T0515Z/
ORANGE VT-LAMOILLE VT-ORLEANS VT-WASHINGTON VT-ESSEX VT-CALEDONIA VT-
1244 AM EDT TUE JUN 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM EDT
FOR ORANGE...EASTERN LAMOILLE...SOUTHERN ORLEANS...EASTERN
WASHINGTON...CENTRAL ESSEX AND CALEDONIA COUNTIES...

AT 1243 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ALBANY TO NEAR RICKER STATE PARK TO NEAR
THETFORD CENTER...MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BARRE...MONTPELIER...LITTLETON...CHELSEA...ISLAND POND...ORANGE...
RANDOLPH...HAVERHILL...WILLIAMSTOWN...HARDWICK...BERLIN...BRADFORD...
EAST MONTPELIER...DANVILLE...MORRISVILLE...BARNET...WOLCOTT...
CALAIS...CORINTH AND EDEN.

# 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4440 7179 4435 7181 4434 7185 4435 7191
      4432 7203 4427 7207 4419 7207 4413 7203
      4411 7206 4408 7203 4399 7212 4396 7210
      4386 7219 4380 7219 4392 7274 4431 7258
      4470 7265 4488 7166 4444 7166
TIME...MOT...LOC 0443Z 269DEG 49KT 4468 7239 4430 7226 4382 7231 

HAIL...<.75IN
WIND...60MPH
 
$$
545 
WWUS51 KBTV 210507
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
107 AM EDT TUE JUN 21 2016

VTC005-009-015-017-019-023-210517-
/O.EXP.KBTV.SV.W.0006.000000T0000Z-160621T0515Z/
ORANGE VT-LAMOILLE VT-ORLEANS VT-WASHINGTON VT-ESSEX VT-CALEDONIA VT-
107 AM EDT TUE JUN 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR ORANGE...EASTERN LAMOILLE...
SOUTHERN ORLEANS...EASTERN WASHINGTON...CENTRAL ESSEX AND CALEDONIA
COUNTIES WILL EXPIRE AT 115 AM EDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND ARE MOVING OUT OF THE AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.

LAT...LON 4440 7179 4435 7181 4434 7185 4435 7191
      4432 7203 4427 7207 4419 7207 4413 7203
      4411 7206 4408 7203 4399 7212 4396 7210
      4386 7219 4380 7219 4392 7274 4431 7258
      4470 7265 4488 7166 4444 7166
TIME...MOT...LOC 0507Z 269DEG 49KT 4468 7199 4430 7187 4382 7192 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 12:17 AM EDT, 3 minutes earlier.

Area forecast discussion, Jun 21, 12:17 AM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
1217 AM EDT Tue Jun 21 2016

.SYNOPSIS...
A strong cold front will move through the north country overnight
with showers and thunderstorms. Some thunderstorms could produce
some strong gusty winds over northern New York. Cooler temperatures
will be over the north country from Tuesday through Friday, with
highs mainly in the 70s.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1212 AM EDT Tuesday...Severe thunderstorm watch #277 has
been allowed to expire on time at 04z across nrn NY. Remaining
linear convective activity will continue to push ewd across
central/nrn VT, where CAPEs are minimum (generally less than 500
J/kg) but large- scale forcing remains supportive of ascent...and
deep-layer (sfc-6km) shear is 40-45kts. Can't rule out some
continued gusty winds approaching svr limits next 1-2
hours...along with brief heavy rain and CG lightning strikes. Will
see remaining t-storm activity exit east of the CT river valley by
06-07Z. A westerly wind shift will occur during the pre-dawn hours
with passage of sfc cold front.

Expecting mainly sunny skies on Tuesday as drier air and cooler
temperatures move into the region following frontal passage
overnight. Winds on Tuesday will be westerly 10-15 mph, with a few
gusts near 20 mph.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
As of 303 PM EDT Monday...Overall idea from the previous forecast
remains intact with the North Country's weather largely being
dominated by an upper level trough over eastern Canada. For the
most part, conditions will be fairly dry under west/southwest
flow, but as a cold pool aloft dips over the area Wednesday
coinciding with a weak shortwave rotating through the base of the
trough, some daytime instability showers will be possible along
with an outside chance of some rumbles of thunder. Temperatures
will be noticeably cooler than the past several days, though only
slightly below normal with lows Tuesday/Wednesday nights in the
mid 40s to low 50s, and highs Wednesday in the mid/upper 60s to
low 70s.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
As of 303 PM EDT Monday...Upper trough aforementioned in the
short term continues to swing through the North Country on
Thursday with consensus amongst the latest global models
indicating the last bit of shortwave energy rounding the base of
the trough swings far enough south to keep the majority of the
forecast area dry. Thereafter, dry and warm conditions return as
surface high pressure and upper level ridging become reestablished
over the eastern CONUS right through the weekend. Rising heights
through the period will lead to temperatures warming back to above
normal levels under partly sunny/clear skies with max temps near
normal in the mid 70s to near 80 for Friday, then above normal
over the weekend in the mid to upper 80s. An approaching cold
front will renew chances for showers/storms late Sunday night into
Monday.

&&

.AVIATION /04Z Tuesday THROUGH Saturday/...
Through 00z Wednesday...Cold front will bring scattered showers
and thunderstorms across the NRN NY TAF locations mainly
0030Z-0300Z, and across VT TAF locations mainly 03-06Z. Brief IFR
possible with gusty westerly winds and heavy downpours at the TAF
locations. Localized strong to severe thunderstorms possible.
Expecting mainly VFR conditions after 07Z through the end of the
TAF period. SFC Winds S-SW, becoming west during the day Tuesday
generally 10-15 kt.

Outlook 00z Wednesday through Saturday...Mainly VFR conditions
expected through the period.

&&

.MARINE...
A LAKE WIND ADVISORY IS IN EFFECT THIS EVENING INTO TONIGHT.

Strong southerly winds of 15 to 25 knots will affect Lake
Champlain this evening and overnight. Wave heights will increase
to around 3 feet, especially across the broad lake and southward
facing bays and inlets.

Also, showers and thunderstorms are expected to move into the
Champlain Valley between 8pm and 10pm, exiting east after
midnight.

&&

.EQUIPMENT...
As of 703 AM EDT Monday...The Rutland/Southern VT Regional Airport
(RUT) AWOS has stopped transmitting observations as of last night.
FAA AOCC is aware of the outage but there is no estimated return
to service at this time.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...WGH
NEAR TERM...Banacos
SHORT TERM...Lahiff
LONG TERM...Lahiff
AVIATION...WGH
MARINE...
EQUIPMENT...Loconto
Hazardous weather outlook, Jun 21, 12:11 AM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1211 AM EDT TUE JUN 21 2016

NYZ026>031-034-035-087-220415-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-
1211 AM EDT TUE JUN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VTZ001>012-016>019-220415-
GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-
LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
1211 AM EDT TUE JUN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST
VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL BRING GUSTY WINDS AND HEAVY DOWNPOURS
THROUGH 3 AM ACROSS CENTRAL AND NORTHERN VERMONT. DANGEROUS CLOUD
TO GROUND LIGHTNING CAN ALSO BE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 20, 8:31 PM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
831 PM EDT MON JUN 20 2016

NYZ029-087-210130-
SOUTHEASTERN ST. LAWRENCE-SOUTHWESTERN ST. LAWRENCE-
831 PM EDT MON JUN 20 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ST. LAWRENCE COUNTY...

AT 830 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
REDWOOD...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GOUVERNEUR...FOWLER...CRANBERRY LAKE...DEGRASSE...STAR LAKE...
OSWEGATCHIE...FINE...PITCAIRN...EDWARDS...WANAKENA...ALDRICH...
BALMAT...LOWER OSWEGATCHIE...TALCVILLE...WEST FOWLER...NEWTON
FALLS...SOUTH EDWARDS...FULLERVILLE AND SHURTLEFF.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
NORTHERN NEW YORK.

LAT...LON 4438 7475 4412 7474 4414 7527 4435 7574
TIME...MOT...LOC 0030Z 270DEG 40KT 4426 7568

LAHIFF
Special weather statement, Jun 20, 9:19 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
919 PM EDT MON JUN 20 2016

NYZ029-087-210215-
SOUTHEASTERN ST. LAWRENCE-SOUTHWESTERN ST. LAWRENCE-
919 PM EDT MON JUN 20 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL ST.
LAWRENCE COUNTY...

AT 918 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 21 MILES NORTHWEST OF REDWOOD TO 7 MILES
NORTHWEST OF KRING POINT STATE PARK TO NEAR WELLESLEY ISLAND STATE
PARK. MOVEMENT WAS EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
OGDENSBURG...CANTON...GOUVERNEUR...DE KALB...HEUVELTON...
EDWARDSVILLE...LISBON...RUSSELL...DE PEYSTER...ROSSIE...EDWARDS...
HERMON...RENSSELAER FALLS...RICHVILLE...HAMMOND...SOUTH RUSSELL...
EAST DE KALB...NORTH GOUVERNEUR...DE KALB JUNCTION AND NORTH HAMMOND.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
NORTHERN NEW YORK.

LAT...LON 4441 7579 4442 7579 4442 7581 4443 7577
      4444 7578 4445 7575 4445 7577 4447 7577
      4447 7578 4451 7575 4471 7547 4473 7545
      4475 7528 4452 7514 4430 7509 4427 7556
      4440 7583
TIME...MOT...LOC 0118Z 262DEG 34KT 4457 7604 4444 7596 4434 7594

LAHIFF
Special weather statement, Jun 20, 9:33 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
933 PM EDT MON JUN 20 2016

NYZ029-030-034-210230-
SOUTHEASTERN ST. LAWRENCE-WESTERN ESSEX-SOUTHERN FRANKLIN-
933 PM EDT MON JUN 20 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST. LAWRENCE AND
SOUTHWESTERN FRANKLIN COUNTIES...

AT 932 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CRANBERRY
LAKE... MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ADIRONDACK REGIONAL AIRPORT...PIERCEFIELD...CRANBERRY LAKE...
HORSESHOE LAKE...CHILDWOLD...AXTON LANDING...CONIFER...LAKE CLEAR...
WAWBEEK...SARANAC INN...COREYS...GALE AND SHURTLEFF.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
NORTHERN NEW YORK.

LAT...LON 4432 7494 4439 7415 4408 7416 4409 7428
      4412 7428 4410 7447 4414 7495
TIME...MOT...LOC 0132Z 272DEG 30KT 4423 7485

LAHIFF
Special weather statement, Jun 20, 9:58 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
958 PM EDT MON JUN 20 2016

NYZ029-030-034-087-210300-
SOUTHEASTERN ST. LAWRENCE-WESTERN ESSEX-SOUTHWESTERN ST.
LAWRENCE-SOUTHERN FRANKLIN-
958 PM EDT MON JUN 20 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ST.
LAWRENCE AND SOUTHWESTERN FRANKLIN COUNTIES...

AT 957 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES WEST OF DEGRASSE TO 6 MILES EAST
OF FOWLER TO 12 MILES WEST OF STAR LAKE. MOVEMENT WAS EAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PIERCEFIELD...CRANBERRY LAKE...DEGRASSE...HORSESHOE LAKE...STAR
LAKE...OSWEGATCHIE...FINE...PITCAIRN...EDWARDS...WANAKENA...
ALDRICH...SOUTH RUSSELL...LOWER OSWEGATCHIE...TALCVILLE...GALE...
CHILDWOLD...AXTON LANDING...CONIFER...WAWBEEK AND SARANAC INN.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
NORTHERN NEW YORK.

LAT...LON 4440 7531 4440 7428 4412 7428 4405 7507
      4418 7536
TIME...MOT...LOC 0157Z 277DEG 44KT 4436 7526 4426 7526 4414 7529

LAHIFF
Local storm report, Jun 20, 11:11 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1111 PM EDT MON JUN 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 PM     TSTM WND DMG     STAR LAKE               44.16N  75.03W
06/20/2016                   ST. LAWRENCE       NY   UTILITY COMPANY

            POWER LINES DOWN WITH 800 CUSTOMERS IMPACTED.

&&

EVENT NUMBER BTV1600523

TABER
Special weather statement, Jun 20, 11:27 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1127 PM EDT MON JUN 20 2016

NYZ028-030-031-034-035-VTZ001-002-005-006-008-009-012-016>018-210430-
WESTERN CLINTON-WESTERN ESSEX-SOUTHERN FRANKLIN-EASTERN
CLINTON-EASTERN ESSEX-WINDSOR-EASTERN FRANKLIN-EASTERN
ADDISON-WESTERN ADDISON-WASHINGTON-LAMOILLE-WESTERN
CHITTENDEN-EASTERN CHITTENDEN-GRAND ISLE-WESTERN FRANKLIN-
1127 PM EDT MON JUN 20 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CLINTON...
EASTERN ESSEX...WESTERN LAMOILLE...SOUTHERN GRAND ISLE...
CHITTENDEN...WESTERN WASHINGTON...SOUTHWESTERN FRANKLIN AND ADDISON
COUNTIES...

AT 1127 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR PEASLEEVILLE TO 8 MILES WEST OF
WILLSBORO TO NEAR ELIZABETHTOWN TO NEAR SCHROON LAKE. MOVEMENT WAS
EAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SOUTH BURLINGTON...COLCHESTER...ESSEX JUNCTION...MONTPELIER...
BRISTOL...PLATTSBURGH INTERNATIONAL AIRPORT...BURLINGTON
INTERNATIONAL AIRPORT...ESSEX...ADDISON...WILLISTON...WINOOSKI...
SHELBURNE...PERU...GRAND ISLE...JERICHO...HINESBURG...STOWE...
FAIRFAX...RICHMOND AND CHARLOTTE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4433 7250 4388 7290 4380 7399 4432 7376
      4468 7397 4477 7273
TIME...MOT...LOC 0327Z 259DEG 44KT 4464 7373 4435 7355 4416 7359 4387
7382

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 11:27 PM EDTSpecial Weather StatementBTVAddison, Chittenden, Washington63 min
Jun 20, 11:52 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Franklin, Grand Isle, Lamoille, Washington39 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.